Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 33, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2022, 3:25 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2022, 3:25 PM PDT (22:25 UTC)
- Expired
- Jul 26, 2022, 6:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 89 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045
WGUS55 KVEF 262225
FFWVEF
CAC071-270130-
/O.NEW.KVEF.FF.W.0033.220726T2225Z-220727T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
325 PM PDT Tue Jul 26 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 630 PM PDT.
* At 325 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Needles, Highway 95, and I-40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3507 11473 3500 11464 3496 11464 3492 11464
3489 11464 3488 11464 3487 11464 3480 11459
3480 11480
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JS2 follow-up statements
237
WGUS75 KVEF 270012
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
512 PM PDT Tue Jul 26 2022
CAC071-270130-
/O.CON.KVEF.FF.W.0033.000000T0000Z-220727T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
512 PM PDT Tue Jul 26 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT THIS
EVENING FOR SAN BERNARDINO COUNTY...
At 512 PM PDT, Doppler radar indicates that heavy rain has ended in
the warned area however the heavy rain from earlier thunderstorms
will continue to create local flooding concerns.
HAZARD...Flash flooding.
SOURCE...Radar.
IMPACT...Flooding of low-water crossings, creeks, normally dry
washes and roads.
Some locations impacted include...
Needles, Highway 95, and I-40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3507 11473 3500 11464 3496 11464 3492 11464
3489 11464 3488 11464 3487 11464 3480 11459
3480 11480
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JS670
WGUS75 KVEF 270125
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
625 PM PDT Tue Jul 26 2022
CAC071-270135-
/O.EXP.KVEF.FF.W.0033.000000T0000Z-220727T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
625 PM PDT Tue Jul 26 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM PDT THIS EVENING FOR
SAN BERNARDINO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 500 AM PDT Wednesday for
portions of southeast California and southern Nevada.
LAT...LON 3507 11473 3500 11464 3496 11464 3492 11464
3489 11464 3488 11464 3487 11464 3480 11459
3480 11480
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 1:15 PM PDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 26, 1:15 PM PDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 115 PM PDT Tue Jul 26 2022 .SYNOPSIS...Monsoon moisture remains across the Desert Southwest through the week, fueling chances for showers and thunderstorms each day, particularly favoring the higher terrain. Heavy rain and flash flooding will be the biggest concerns. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .SHORT TERM...through tonight. Thunderstorms have had a little difficulty getting started today due to the overturning and stabilization that occurred yesterday, plus cooler temperatures this morning, but coverage was slowly increasing as of shortly after noon. Light and variable winds through the troposphere and record precipitable water values were leading to very slow storm motions and locally heavy rain again. Some high resolution models are again bullish on storms organizing over far southwest Utah/southeast Nevada and tracking south or southwest this evening/tonight. If this comes to pass, perhaps the Dodge Springs Fire could receive heavy rain like the Pine Peak Fire did yesterday. .LONG TERM...Wednesday through Sunday. Monsoonal moisture will remain entrenched across the Mojave Desert and southern Great Basin region through the week and into the weekend, with daily chances for storm activity expected. As high pressure migrates northwest into the Great Basin, a more northeasterly flow pattern will set up for the second half of the week which would tend to encourage thunderstorm development in Southern UT/Northern AZ to develop into the warm and moist lower deserts each day, a pattern often accompanied by gusty thunderstorm winds. Additionally, with the moist airmass lingering, afternoon temperatures will tend to hover a little shy of daily normals. The details of which days are more active than others will depend on cloud cover and forcing details (shortwaves/MCVs/outflows/etc) that are difficult to resolve at this juncture, but thunderstorm activity will be hanging around for a while. Looking even further out, the official CPC 6-10 and 8-14 day outlooks favor a continuation of above normal precipitation probabilities, so it would seem the monsoon has finally kicked into high gear across our neck of the woods. && .AVIATION...For Harry Reid...Light south-southeast winds expected until thunderstorm activity begins to influence the valley. Thunderstorm activity at and around the terminal will result in gusty, erratic winds, with over 35 kt gusts and cloud-to-ground lightning possible with the strongest storms. Best chances for storms will be generally between 19z and 02z. SCT-BKN around 15kft throughout the TAF period, with CIGs down to 8kft possible with overhead storms. Winds tonight should be light out of the south- southwest. For the rest of southern Nevada, northwest Arizona and southeast California...Winds will favor a southerly direction for most of the area today, with speeds around 10 knots. Afternoon thunderstorms will be possible in the vicinity of all TAF sites, though the best chances will be in the Las Vegas Valley and Owens Valley. Lightning, heavy rain, and erratic wind gusts up to 35 knots will be possible with any nearby storms. Thunderstorm activity should wane after sunset. SCT-BKN clouds around 15kft through the TAF period, though CIGs may drop to 8kft with overhead storms. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Outler AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:55 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Jul 25, 5:59 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.